MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report originally filed as 1119421-2021-00141.The product was not returned for analysis.Only photos were provided.Photo review: photos of the implanted lens were provided.There are lines/marks on the iol that have the appearance of a possible fold lines.No determination can be made from the photo.Additional information: the complainant states the use of company cartridge and non company visco which are not qualified to be used with the associated iol model.Video review: the only thing that immediately stood out is the cartridge being rinsed before the ovd is added and the amount of ovd being placed into the cartridge.It appears the ovd is only being placed at the loading area, which isn¿t sufficient.Ideally, the cartridge should be filled 2/3 with ovd".While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow dfu, as the customer states the use of non-qualified combination.The use of non-qualified combination may result in delivery issues and/or damage.In addition to this, the video was provided as an example of the surgeon¿s technique.On the provided video it appears the ovd is only being placed at the loading area, which isn¿t sufficient.Ideally, the cartridge should be filled 2/3 with ovd.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that three (3) patients experienced a crack in the implanted intraocular lens (iol) implant after a procedure.The healthcare professional stated they checked the lens prior to implantation and there were no visible cracks.This record is for the first patient on this date of event.Additional information has been requested and received stating all surgeries were completed and the iols remain implanted so far.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key12722053
Report Number9612169-2021-00245
Device Sequence Number6056005
Product Code HQL
UDI-Device Identifier00380650130396
UDI-Public00380650130396
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.245
Device Lot Number21261227
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON BSS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PE-HA-VISCO 2.0 %